Universidad Complutense de Madrid
E-Prints Complutense

Uniform null-controllability for the one-dimensional heat equation with, rapidly oscillating coefficients

Impacto

Downloads

Downloads per month over past year

López Montes, Antonio and Zuazua Iriondo, Enrique (1998) Uniform null-controllability for the one-dimensional heat equation with, rapidly oscillating coefficients. Comptes Rendus de l'Académie des Sciences. Série I. Mathématique, 326 (8). pp. 955-960. ISSN 0764-4442

[img] PDF
Restringido a Repository staff only

383kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0764444298801213


URLURL Type
http://www.sciencedirect.com/Publisher


Abstract

We consider the 1-d heat equation with a rapidly oscillating periodic, C-2 density in a bounded interval with Dirichlet boundary conditions. We analyze the problem of the null-controllability with a control acting on one of the extremes of the interval. We prove that, when the period tends to zero and the density weakly converges to its average, the boundary controls converge to a control of the limit, constant coefficient, heat equation. This result is in contrast with the divergent behavior of the null controls for the wave equation with rapidly oscillating coefficients. The proof combines Carleman's inequalities, the theory of series of real exponentials and a control estrategy in three steps in which: we first control the low frequencies, then we let the equation to evolve freely and, finally, we control to zero the whole solution.


Item Type:Article
Uncontrolled Keywords:Heat equation; Controllability; Systems governed by partial differential equations
Subjects:Sciences > Physics > Mathematical physics
Sciences > Mathematics > Differential equations
ID Code:21519
Deposited On:23 May 2013 11:21
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page